Water on Knee, Edema, Aching Joints and Botox? (photo)
- Asked by Minou
- 1 year ago
Recently had Botox injections for frown line on forehead, 10 units I believe. I am experiencing edema in legs, water on knee, aching and joint stiffness. I am borderline for Sjogren's Syndrome and do have dry eye/mouth/nose/skin. Wondering if i am having an auto-immune reaction to the Botox?
Botox and Sjogrens Syndrome
10 units of botulinum toxin should not exacerbate autoimmune disease whether Sjogren's, lupus, scleroderma etc. Be careful to avoid any Botox around the eyes that might weaken the muscles that hold the lid against the globe of the eye, otherwise your dryness of the eye will worsen if tears do not bathe the eye normally.
Botox and Immune Responses
I'm sorry to hear that you're experiencing some uncomfortable symptoms, but it is highly unlikely that they are due to any sort of response to Botox. I recommend seeing your physician or rheumatologist to get your symptoms under control. Unfortunately it sounds like coincidentally your Botox injection coincided with an autoimmune flare up.
Botox causing joint pain
It's not likely your other symptoms are related to 10 units of Botox injected into your forehead. It sounds like you need to see your primary care provider for assessment of your current situation.
Auto-immune reaction to the Botox
These two are entirely unrelated. 10 units of Botox is such a small amount that it wouldn't have an effect on the knee. Sjogren's Syndrome patients normally do just fine with Botox and it actually can help many of them. The issue with your knee is something entirely separate, so I'd get it checked out, but would say that no, you aren't having an auto-immune reaction to Botox.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.